Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Relative reproducing kernel Hilbert spaces

Authors: Daniel Alpay, Palle Jorgensen and Dan Volok
Journal: Proc. Amer. Math. Soc. 142 (2014), 3889-3895
MSC (2010): Primary 46E22, 47B32, 42A82
Published electronically: July 17, 2014
MathSciNet review: 3251728
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a reproducing kernel structure for Hilbert spaces of functions where differences of point evaluations are bounded. The associated reproducing kernels are characterized in terms of conditionally negative functions.

References [Enhancements On Off] (What's this?)

  • [1] D. Alpay and T. M. Mills, A family of Hilbert spaces which are not reproducing kernel Hilbert spaces, J. Anal. Appl. 1 (2003), no. 2, 107-111. MR 1986785 (2004d:46032)
  • [2] N. Aronszajn, Theory of reproducing kernels, Trans. Amer. Math. Soc. 68 (1950), 337-404. MR 0051437 (14,479c)
  • [3] William Arveson, An addition formula for the index of semigroups of endomorphisms of $ B(H)$, Pacific J. Math. 137 (1989), no. 1, 19-36. MR 983326 (90c:47074)
  • [4] Kendall Atkinson and Weimin Han, Spherical harmonics and approximations on the unit sphere: an introduction, Lecture Notes in Mathematics, vol. 2044, Springer, Heidelberg, 2012. MR 2934227
  • [5] Christian Berg, Jens Peter Reus Christensen, and Paul Ressel, Harmonic analysis on semigroups, Theory of positive definite and related functions. Graduate Texts in Mathematics, vol. 100, Springer-Verlag, New York, 1984. MR 747302 (86b:43001)
  • [6] W. Donoghue and P. Masani, A class of invalid assertions concerning function Hilbert spaces, Bol. Soc. Mat. Mexicana (2) 28 (1983), no. 2, 77-80. MR 791090 (87i:46054)
  • [7] Peter Giesl and Holger Wendland, Approximating the basin of attraction of time-periodic ODEs by meshless collocation of a Cauchy problem, Discrete Contin. Dyn. Syst. (2009), 259-268. Dynamical Systems, Differential Equations and Applications. 7th AIMS Conference, suppl. MR 2641402 (2011d:37159)
  • [8] Palle E. T. Jorgensen and Erin P. J. Pearse,
    A discrete Gauss-Green identity for unbounded Laplace operators and the transience of random walks.
    Israel J. Math. 196 (2013), no. 1, 113-160. MR 3096586
  • [9] Palle E. T. Jorgensen and Erin Peter James Pearse, A Hilbert space approach to effective resistance metric, Complex Anal. Oper. Theory 4 (2010), no. 4, 975-1013. MR 2735315 (2011j:05338),
  • [10] Palle E. T. Jorgensen and Erin Peter James Pearse.
    Operator theory of electrical resistance networks,
    arXiv:0806.3881, November 2009.
  • [11] Holger Wendland, Scattered data approximation, Cambridge Monographs on Applied and Computational Mathematics, vol. 17, Cambridge University Press, Cambridge, 2005. MR 2131724 (2006i:41002)
  • [12] J. D. Maitland Wright, All operators on a Hilbert space are bounded, Bull. Amer. Math. Soc. 79 (1973), 1247-1250. MR 0328649 (48 #6991)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46E22, 47B32, 42A82

Retrieve articles in all journals with MSC (2010): 46E22, 47B32, 42A82

Additional Information

Daniel Alpay
Affiliation: Department of Mathematics, Ben Gurion University of the Negev, P.O.B. 653, Be’er Sheva 84105, Israel

Palle Jorgensen
Affiliation: Department of Mathematics, 14 MLH, The University of Iowa, Iowa City, Iowa 52242-1419

Dan Volok
Affiliation: Department of Mathematics, 138 Cardwell Hall, Kansas State University, Manhattan, Kansas 66506

Keywords: Reproducing kernels, conditionally negative functions, unbounded operators
Received by editor(s): November 7, 2012
Received by editor(s) in revised form: December 6, 2012
Published electronically: July 17, 2014
Additional Notes: The first author thanks the Earl Katz family for endowing the chair which supported his research. The research of the authors was supported in part by the Binational Science Foundation grant No. 2010117.
Communicated by: Pamela B. Gorkin
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society